Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Skin breakouts with HIV/AIDS
Oct 28, 2000

I have a friend who has the HIV virus. She is approximately 45 years old. Recently she dropped lots of weight. She had not been on any medications until that point. Now she is taking meds but has not gained any weight and her facial skin is breaking out badly. Is this a side effect? Will she ever gain weight again.

Response from Dr. Feinberg

The skin problems are most likely not due to her medications (some skin problems have been associated with indinavir, and some drugs cause rashes, but by and large HIV medicines do not cause major skin problems). However, skin problems such as seborrhea are common in people with HIV and respond readily to topical medication. If she has been prescribed a combination regimen of at least 3 drugs, she will indeed gain weight again -- maybe even more than she wants. Be patient.


Previous
cytomegalovirus/ Congenital
Next
PML-alternative medicine

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement